MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640808
Medical Device Problem Codes Difficult to Insert (1316); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee surgery, when trying to place the insert on the tibial base, it could not be done because the insert was deformed on the hitch.The surgery was delayed by five minutes due to the event.Another implant was used and the procedure was completed successfully with no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "when trying to place the insert on the tibial base, it could not be done because the insert is deformed on the hitch." the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that a portion of the attune ps fb insrt sz 8 8mm was delaminated and light scratches were observed on the surface.Furthermore, the locking tab was deformed contributing to the assemble issues reported.The device was returned outside of the sterile packaging, and it is unknown the conditions in which the device was received with the customer, therefore, the condition found on the device cannot be attributed to ¿upon receipt¿.The observed damage can be consistent with assembling the device in an off axis position during the implantation/surgical process or by other tools and hard edges coming in contact with the device in the process.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ knee system surgical technique rev.K, the next steps need to be follow for a proper implantation of the attune insert with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: m2653d and no non-conformances or manufacturing irregularities were identified.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 8 8mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: m2653d and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: m2653d and no non-conformances or manufacturing irregularities were identified.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary when trying to place the insert on the tibial base, it could not be done because the insert is deformed on the hitch.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment reclamo foto 1.Jpeg, reclamo foto 2.Jpeg, reclamo foto 3.Jpeg.The photo investigation revealed that the locking tab of the attune ps fb insrt sz 8 8mm deformed contributing to the assemble issues reported, however with the information provided they are no signs that the insert arrived with the observed condition.The observed damage can be consistent with assembling the device in an off-axis position during the implantation/surgical process or by other tools and hard edges coming in contact with the device in the process.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: m2653d and no non-conformances or manufacturing irregularities were identified.A functional test and a dimensional inspection were unable to performed due to the device was not returned for evaluation, however due to the observed condition on the photos provided the assembly issues can be confirmed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 8 8mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: m2653d and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: m2653d and no non-conformances or manufacturing irregularities were identified.Added: d9.

Brand Name
ATTUNE PS FB INSRT SZ 8 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21928669
Report Number1818910-2025-06662
Device Sequence Number9086654
Product Code JWH
UDI-Device Identifier10603295050377
UDI-Public(01)10603295050377(17)280229(10)M2653D
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640808
Device Lot NumberM2653D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer07/03/2025
07/04/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/04/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale